Alert archive / California / Wind Advisories in 2008

Wind Advisory 5, NWS Las Vegas, NV

January 29, 2008San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Jan 29, 2008, 8:24 PM PST for San Bernardino County, California. It took effect at Jan 29, 2008, 10:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 8:24 PM PST (04:24 UTC)
In effect from
Jan 29, 2008, 10:00 PM PST
Expired
Jan 30, 2008, 11:53 AM PST
In force
14 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 300424
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
824 PM PST TUE JAN 29 2008

...A PACIFIC STORM WILL PRODUCE STRONG WINDS OVER THE SOUTHERN
SIERRA AND MOJAVE DESERT OF SAN BERNARDINO COUNTY TONIGHT AND
WEDNESDAY AS IT MOVES FROM THE PACIFIC NORTHWEST ACROSS THE
NORTHERN GREAT BASIN TONIGHT.

CAZ519-520-301230-
/O.EXT.KVEF.HW.W.0002.080130T0424Z-080130T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
824 PM PST TUE JAN 29 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY
FOR THE EAST SLOPE OF THE SOUTHERN SIERRA AND OWENS VALLEY OF INYO COUNTY.

AN AUTOMATED OBSERVATION SITE IN OAK CREEK AND OTHER SENSORS NEAR
CANYON OPENINGS WEST OF INDEPENDENCE BEGIN REPORTING WIND GUSTS OF
55 TO 60 MPH WITHIN THE PAST TWO HOURS. CONDITIONS ARE FAVORABLE
FOR EVEN STRONGER DOWNSLOPE WINDS THE REST OF TONIGHT ALONG THE 
EAST SLOPES OF THE SOUTHERN SIERRA AND OWENS VALLEY.

WEST WIND GUSTS OVER 80 MPH ARE LIKELY AT ELEVATIONS ABOVE 5000
FEET AND GUSTS TO OVER 70 MPH ARE EXPECTED ACROSS MAINLY THE
WESTERN SECTIONS OF THE OWENS VALLEY.

THESE HIGH WINDS WILL CREATE DANGEROUS CROSS WINDS AND HAZARDOUS
DRIVING CONDITIONS ALONG SECTIONS OF HIGHWAY 395 IN THE OWENS
VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ523>526-301230-
/O.NEW.KVEF.WI.Y.0005.080130T0600Z-080131T0000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
824 PM PST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY FOR SAN
BERNARDINO COUNTY...EXCLUDING THE COLORADO RIVER VALLEY.

WEATHER SENSORS INDICATE WEST WINDS HAVE STARTED TO INCREASE
ACROSS FAR WESTERN SAN BERNARDINO COUNTY. THE WIND WILL CONTINUE TO
INCREASE AND SPREAD EAST ACROSS SAN BERNARDINO COUNTY TONIGHT AND
CONTINUE THROUGH MUCH OF WEDNESDAY.

WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
OCCUR WITHIN THE ADVISORY AREA. THE STRONGEST WINDS WILL LIKELY
OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY...WHICH INCLUDES FORT
IRWIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.  

$$

PIERCE
4 follow-up statements
000 
WWUS75 KVEF 301134
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 AM PST WED JAN 30 2008

...STRONG WINDS OVER THE SOUTHERN SIERRA AND MOJAVE DESERT OF SAN
BERNARDINO COUNTY WILL GRADUALLY DECREASE AND BECOME NORTHWEST THIS
MORNING THROUGH EARLY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES
FROM THE NORTHERN GREAT BASIN TO THE ROCKIES.

CAZ519-520-301400-
/O.CON.KVEF.HW.W.0002.000000T0000Z-080130T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
334 AM PST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...MAINLY
SOUTH OF LONE PINE. 

WEST WINDS WITH GUSTS OVER 60 MPH ARE STILL LIKELY OVER THE
SOUTHERN PORTION OF THE OWENS VALLEY EARLY THIS MORNING AS DOWNSLOPE
WINDS CONTINUE TO IMPACT THE EAST SLOPES OF THE SOUTHERN SIERRA.
NORTH WINDS HAD DEVELOP FROM BISHOP DOWN THROUGH LONE PINE BETWEEN
1 AM AND 3 AM AND THE THREAT OF STRONG DOWNSLOPE WINDS HAS
DECREASED FOR THE NORTHERN HALF OF THE OWENS VALLEY.

THESE HIGH WINDS WILL CREATE DANGEROUS CROSS WINDS AND HAZARDOUS
DRIVING CONDITIONS ALONG SECTIONS OF HIGHWAY 395 SOUTH OF LONE
PINE UNTIL 6 AM...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ523>526-301500-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
334 AM PST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE SAN BERNARDINO COUNTY DESERTS.

AUTOMATED SENSORS HAD RECORDED WEST WINDS 20 TO 35 MPH WITH GUSTS
UP TO 50 MPH IN THE BARSTOW AND FORT IRWIN AREAS EARLY THIS
MORNING. THESE WINDS WILL CONTINUE TO IMPACT THE ADVISORY AREA
BEFORE GRADUALLY BECOMING NORTHWEST AND DECREASING IN THE
AFTERNOON. THE STRONGEST WINDS WILL IMPACT WESTERN SAN BERNARDINO
COUNTY...WHICH INCLUDES BARSTOW...DAGGETT AND FORT IRWIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JGA
000 
WWUS75 KVEF 301400
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
600 AM PST WED JAN 30 2008

...STRONG WINDS OVER THE MOJAVE DESERT OF SAN BERNARDINO COUNTY
WILL GRADUALLY DECREASE AND BECOME NORTHWEST DURING THE LATE
MORNING AND AFTERNOON AS A LOW PRESSURE SYSTEM MOVES FROM THE
NORTHERN GREAT BASIN TO THE ROCKIES.

CAZ519-520-301500-
/O.EXP.KVEF.HW.W.0002.000000T0000Z-080130T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
600 AM PST WED JAN 30 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING
FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES. NORTH
WINDS HAD DEVELOPED DOWN THROUGH THE ENTIRE OWENS VALLEY THIS
EARLY THIS MORNING AND THE THREAT OF STRONG DOWNSLOPE WINDS HAD
DIMINISHED. NORTH WINDS GUSTING UP TO 35 MPH CAN BE EXPECTED
THROUGH MUCH OF THE OWENS VALLEY THIS MORNING FOLLOWED BY A
DECREASING TREND IN THE AFTERNOON.

$$

CAZ523>526-301800-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
600 AM PST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE SAN BERNARDINO COUNTY DESERTS.

AUTOMATED SENSORS HAD RECORDED WEST WINDS 20 TO 35 MPH WITH GUSTS
UP TO 50 MPH IN THE BARSTOW AND FORT IRWIN AREAS EARLY THIS
MORNING. THESE WINDS WILL CONTINUE TO IMPACT THE ADVISORY AREA
BEFORE GRADUALLY BECOMING NORTHWEST AND DECREASING IN THE
AFTERNOON. THE STRONGEST WINDS WILL IMPACT WESTERN SAN BERNARDINO
COUNTY...WHICH INCLUDES BARSTOW...DAGGETT AND FORT IRWIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JGA
000 
WWUS75 KVEF 301811
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 AM PST WED JAN 30 2008

...NORTHWEST WINDS WILL CONTINUE ACROSS THE MOJAVE DESERT OF SAN
BERNARDINO COUNTY DURING THE DAY AS A LOW PRESSURE SYSTEM MOVES
INTO THE ROCKIES.

CAZ523>526-310000-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1011 AM PST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE MOJAVE DESERT OF SAN BERNARDINO COUNTY.

NORTHWEST WINDS WITH GUSTS TO 40 MPH OR GREATER ARE EXPECTED TO
CONTINUE THROUGH EARLY AFTERNOON BEFORE DECREASING INTO THE
EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 301953
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1153 AM PST WED JAN 30 2008

CAZ523>526-302100-
/O.CAN.KVEF.WI.Y.0005.000000T0000Z-080131T0000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1153 AM PST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE MOJAVE DESERT OF SAN BERNARDINO COUNTY.

NORTHWEST WINDS ACROSS THE MOJAVE DESERT HAVE DECREASED THIS
MORNING. ALTHOUGH LOCAL GUSTS MAY REACH 40 MPH OR GREATER DURING
THE EARLY AFTERNOON...OVERALL WINDS SHOULD REMAIN BELOW WIND
ADVISORY CRITERIA THROUGH THE REST OF THE DAY. THUS THE WIND
ADVISORY HAS BEEN CANCELLED FOR THE MOJAVE DESERT OF SAN
BERNARDINO COUNTY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:05 PM PST, 5 hours 19 minutes earlier.

Area forecast discussion, Jan 29, 3:05 PM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PST TUE JAN 29 2008

.SYNOPSIS...A PACIFIC STORM WILL DROP SOUTH ACROSS NORTHERN AND
CENTRAL NEVADA TONIGHT AND THEN SHIFT OVER SOUTHERN NEVADA ON
WEDNESDAY. THIS SYSTEM WILL ONCE AGAIN BRING WINDY CONDITIONS TO THE
EAST SIDE OF THE SOUTHERN SIERRA OVERNIGHT WITH A CHANCE OF SHOWERS
TONIGHT AND WEDNESDAY OVER THE MOUNTAINS OF THE GREAT BASIN AND
MOJAVE COUNTY ARIZONA. DRYING WILL TAKE PLACE WEDNESDAY NIGHT...BUT
A SERIES OF PACIFIC STORMS WILL KEEP UNSETTLED WEATHER OVER THE AREA
THROUGH THE WEEKEND.
&&

.SHORT TERM...PACIFIC SHORTWAVE PUSHING ACROSS NORTHERN CALIFORNIA
THIS AFTERNOON TO DROP SOUTHEAST OVERNIGHT AND INTO UTAH ON
WEDNESDAY. THIS SHOULD BRING A CHANCE OF SHOWERS TO THE CENTRAL
NEVADA MOUNTAINS TONIGHT AND THEN TO THE EASTERN PORTION OF THE CWA
ON WEDNESDAY. MAIN CONCERN WITH THIS SYSTEM IS ONCE AGAIN WINDS
OVER THE SOUTHERN SIERRA AND THE OWENS VALLEY. LOOKING AT THE LATEST
NMM 4KM MODEL...DOWNSLOPE CONDITIONS LIKELY OVER THE MOUNTAINS AFTER
03Z WEDNESDAY WITH MAIN POTENTIAL BEING BETWEEN 06-12Z WEDNESDAY.
WITH WINDS KICKING INTO THE 100 PLUS CATEGORY TO THE NORTH OF OUR
CWA...WILL UP HIGH WIND WATCH TO A WARNING FOR TONIGHT. AS THE
SHORTWAVE SHIFTS EAST ON WEDNESDAY...NORTHWEST FLOW BEHIND THE WAVE
TO ONCE AGAIN BRING DRY NORTHWEST FLOW TO THE AREA INTO THURSDAY...
BEFORE NEXT SHORTWAVE MOVES INTO NORTHERN CALIFORNIA LATE THURSDAY
AND ACROSS NORTHERN NEVADA THURSDAY NIGHT. MAIN ENERGY FROM THIS
SYSTEM TO BE TO THE NORTH OF OUR AREA HOWEVER...SOUTHERN EXTENT WILL
BRUSH THE NORTH CENTRAL NEVADA MOUNTAINS AND WILL CONTINUE WITH
SLIGHT CHANCE TO CHANCE PROBABILITIES THIS AREA. WITH THE UNSETTLED
WEATHER THROUGH THE SHORT TERM WILL CONTINUE TO KEEP DAY TIME TEMPS
BELOW NORMAL THROUGH THE PERIOD...WHILE OVERNIGHT LOWS WILL HAVE
LARGE FLUCTUATIONS DUE TO CLEAR/DRY SKIES OR CLOUDY SKIES INTO
FRIDAY.

.LONG TERM...SOME CHANGES MADE TO THE EXTENDED FORECAST AS IT LOOKS
LIKE THE MODELS HAVE SPED UP THE WEEKEND SYSTEM. BROAD TROUGH OVER
THE AREA FRIDAY AND SATURDAY WITH MOST OF THE MOISTURE REMAINING
NORTH OF THE CWA. HAVE KEPT IN SLIGHT CHANCES OF PRECIP OVER ZONES
14/15...BUT AMOUNTS ARE EXPECTED TO BE LIGHT. A STRONGER SYSTEM WILL
DIG DOWN THE CA COAST SATURDAY NIGHT AND EVENTUALLY SWING ACROSS
SOUTHERN NEVADA SUNDAY MORNING. PREVIOUS MODEL RUNS WERE SHOWING A
CLOSED LOW HANGING OFF SHORE AND PICKING UP CONSIDERABLE
MOISTURE...WHILE THE NEWER RUNS NOW SHOW THE LOW TO REMAIN OPEN AND
QUICKLY PUSH THOUGH THE AREA. WITH THE QUICKER SOLUTION MOISTURE
AMOUNTS SHOULD REMAIN LIGHT...HOWEVER THERE WILL STILL BE A CHANCE
OF SHOWERS ACROSS THE AREA. DID LOWER POPS BY 10 PERCENT OR SO
ACROSS THE BOARD AS TIMING WILL STILL BE AN ISSUE. A SECOND LOW IS
FORECAST BY THE MODELS TO DROP INTO THE GREAT BASIN MONDAY. THIS
SYSTEM IS STRONGER THAN THE WEEKEND STORM...BUT REMAINS MAINLY OVER
LAND AND PRECIP AMOUNTS SHOULD ALSO REMAIN LIGHT. BY TUESDAY...A
WEAK RIDGE WILL MOVE OVER THE AREA HELPING TO DRY THINGS OUT.
&&

.AVIATION...FOR MCCARRAN...LIGHT NORTHEAST WINDS THROUGH THE
REMAINDER OF THIS AFTERNOON WITH WINDS GRADUALLY SHIFTING TO THE
SOUTHWEST AFTER SUNSET. SOUTHWEST WINDS OF 8 TO 12 KNOTS WILL OCCUR
OVERNIGHT AHEAD OF A WEAK COLD FRONT THAT IS FORECAST TO MOVE
THROUGH THE LAS VEGAS VALLEY BETWEEN 12Z AND 15Z. WINDS BEHIND THE
FRONT WILL SHIFT TO THE NORTHWEST WITH SPEEDS OF 8 TO 12 KNOTS.
MAINLY HIGH LEVEL CLOUDS WILL COVER THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT AND VARIABLE WINDS INTO THIS EVENING
AHEAD OF A WEAK COLD FRONT THAT WILL MOVE THROUGH THE AREA BETWEEN
10Z AND 15Z WEDNESDAY MORNING. WINDS AHEAD OF THE FRONT WILL BE
SOUTHWEST 10 TO 15 KNOTS WITH WINDS SHIFTING TO THE NORTHWEST 8 TO
12 KNOTS BEHIND THE FRONT. THERE WILL ALSO BE A GOOD CHANCE OF A
DOWNSLOPE EVENT OVERNIGHT ALONG THE EASTERN SLOPES OF THE SIERRA.
WEST WINDS GUSTING TO 70 MPH WILL BE POSSIBLE ABOVE 6000 FEET.
MAINLY HIGH LEVEL CLOUDS WILL COVER THE AREA THROUGH WEDNESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WARNING FROM 9 PM PST THIS EVENING THROUGH 6 AM PST
     WEDNESDAY MORNING FOR CAZ519-520.
&&

JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 29, 5:58 AM PST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
558 AM PST TUE JAN 29 2008

CAZ519-520-300800-
EASTERN SIERRA SLOPES-OWENS VALLEY-
558 AM PST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH DOWNSLOPE WINDS MAY DEVELOP ALONG PORTIONS OF THE EASTERN
SIERRA SLOPES OF INYO COUNTY AND THE OWENS VALLEY THIS EVENING
THROUGH LATE TONIGHT. A HIGH WIND WATCH HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG DOWNSLOPE WINDS ARE AGAIN POSSIBLE LATE THURSDAY THROUGH
EARLY FRIDAY. A PACIFIC STORM WITH SIGNIFICANT MOISTURE IS THEN
FORECAST TO MOVE ACROSS THE SOUTHERN SIERRA LATE SATURDAY AND
SUNDAY BRINGING THE POTENTIAL FOR HEAVY SNOW TO THE EAST SLOPES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ521>527-NVZ014>022-300800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
558 AM PST TUE JAN 29 2008 /658 AM MST TUE JAN 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT BASIN
TONIGHT IS NOT EXPECTED TO PRODUCE WIDESPREAD HAZARDOUS WEATHER
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF WEATHER SYSTEMS WILL MOVE ACROSS THE REGION FRIDAY
THEN AGAIN LATE SATURDAY THROUGH MONDAY. THIS WILL BRING A GOOD
CHANCE OF SNOW TO THE MOUNTAINS LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SIGNIFICANT
WEATHER CONDITIONS ARE ENCOURAGED.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:15 PM PSTHigh Wind WatchVEFInyo24 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.